Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 233, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2018, 7:23 PM CDT for Dunklin County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2018, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 26, 2018, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dunklin County, MO
The radar
The Paducah radar (KPAH), 131 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
420
WUUS54 KMEG 270023
SVRMEG
MOC069-270100-
/O.NEW.KMEG.SV.W.0233.180627T0023Z-180627T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
723 PM CDT TUE JUN 26 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Dunklin County in southeastern Missouri...
* Until 800 PM CDT.
* At 722 PM CDT, a severe thunderstorm was located near Glennonville,
or 11 miles west of Bernie, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Malden, Glennonville, Brian, Valley Ridge, Providence, Morris State
Park, Wilhelmina and Townley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3663 8996 3655 8995 3650 8996 3650 9022
3654 9021 3655 9019 3657 9018 3659 9019
3660 9016 3661 9017 3662 9016 3663 9016
3662 9015 3663 9015
TIME...MOT...LOC 0022Z 336DEG 19KT 3668 9017
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:34 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 26, 6:34 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
634 PM CDT Tue Jun 26 2018
.DISCUSSION...
Updated for aviation discussion
&&
.PREV DISCUSSION... /issued 356 PM CDT Tue Jun 26 2018/
Hot and very humid conditions remain in place across a large
portion of the Mid South where heat index values have exceeded 105
degrees. This will keep dangerous heat conditions in place
through at least this evening where a heat advisory remains until
8 pm cdt. Dangerous heat will expand across southern sections of
the area and the heat advisory has been extended and expanded into
Wednesday evening for some locations.
The next concern this evening will be the potential for severe
storms. A complex of strong to severe storms have formed ahead of
a shortwave rotating around the southern periphery of an upper
level low pressure system over eastern Iowa this afternoon. This
complex of storms will continue to advance southeast as and push
into an unstable airmass, where MLCAPES should remain greater than
2500 j/kg. In addition, deep layer shear across the northern
counties of the CWA will range from 30-40 kts. This will support a
continuation of convection into our northern half of the forecast
area tonight. A few of these storms may be severe with damaging
winds the primary threat with any bowing line segments. An
enhanced risk for severe storms is now in effect for portions of
northeast Arkansas and the Missouri Bootheel. A slight risk for
severe storms remains to the south of the enhanced risk for the
remainder of northeast Arkansas into much of west Tennessee.
Further south towards the I-40 corridor, mid level capping
inversion should remain stronger with upper level ridging holding.
Should see a gradual weakening and DISSIPATION of storms as they
reach this far south. Tapered pops and severe threat with
southward extent across the Mid South tonight.
Residual convection will continue into Wednesday across northeast
portions of the Mid South with either reintensification or
redevelopment along old outflow boundaries.
Upper level ridging then strengthens and centers across the Mid
South for Thursday and Friday. This will result in a reduction of
convection and the expansion of very hot and humid conditions.
Heat advisories or even excessive heat warnings may be needed for
most if not all of the Mid South.
The upper ridge breaks down over the weekend as deep tropical
moisture advects into the region from the southeast. This will
increase storm coverage some over portions of the area but will
keep dangerous heat over western portions of the area. Heat
advisories may continue over these portions of the area. Storm
coverage will continue to increase into early next week with a
return to seasonable temperatures for early July.
JLH
&&
.AVIATION...
Mainly VFR conditions expected through the period outside of
TSRAs. A complex over southern Missouri will drop SE into the
region this evening. KJBR stands the best chance of seeing TSRAs
on station as the line should hold together at least that long.
Line will probably remain north of KMEM and weaken before reaching
KMKL so stuck with VCTS at those locations. More convection is
possible Wednesday afternoon. Added a VCTS at KMEM after 18z
though confidence in that timing is low.
Expect winds to remain SSW around 10 kts at KMEM
overnight...slightly lower elsewhere. Gusty southwest winds
expected again tomorrow by late morning.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT this evening for Clay-Greene-
Lawrence-Randolph.
Heat Advisory until 8 PM CDT Wednesday for Craighead-Crittenden-
Cross-Lee AR-Mississippi-Phillips-Poinsett-St. Francis.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Wednesday for Coahoma-DeSoto-
Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica.
Heat Advisory from 10 AM to 8 PM CDT Wednesday for Calhoun-
Chickasaw-Itawamba-Lafayette-Lee MS-Monroe-Pontotoc-Union-
Yalobusha.
TN...Heat Advisory until 8 PM CDT this evening for Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
Obion-Weakley.
Heat Advisory until 8 PM CDT Wednesday for Shelby-Tipton.
&&Hazardous weather outlook, Jun 26, 4:03 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 403 PM CDT Tue Jun 26 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-272315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 403 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is an Enhanced Risk for Severe Thunderstorms across portions of northeast Arkansas and the Missouri Bootheel tonight. A slight risk to the south of the enhanced risk will cover the remainder of northeast Arkansas and much of west Tennessee. Damaging winds will be the primary severe weather threat. A heat advisory remains in effect through this evening for a large portion of the Mid South. Heat index values will remain above 105 degrees resulting in dangerous heat conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe thunderstorms will be possible near the Tennessee River on Wednesday. Afternoon heat indices likely will exceed 105 degrees over the Mid-South from Thursday through the first half of the weekend. A heat advisory remains in effect on Wednesday for the southern half of the Mid South. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight across northern portions of the Mid South. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:40 PM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 50 min |
| Jun 26, 8:28 PM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 47 min |
| Jun 27, 3:16 PM CDT | Heat Advisory | MEG | Dunklin, Pemiscot | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.